• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Medical Devices

  • Print
  • Share
  • E-mail

Ikaria INOmax DS Drug Delivery System

Recall Class: Class I

Date Recall Initiated: November 30, 2010

Product: Ikaria INOmax DS Drug Delivery System, serial numbers DS20070005-DS20100865

This product was manufactured from March 12, 2007 through February 2, 2011 and distributed from September 4, 2007 through February 2, 2011.

See related recall.

Use: INOmax DS Delivery System is a drug delivery system used with ventilators to deliver a preset concentration of INOmax therapy gas (nitric oxide for inhalation) for critically ill patients.

Recalling Firm:

Ikaria Holdings
6 State Route 173
Clinton, New Jersey 08809

Reason for Recall : Fretting corrosion at the electrical contact interface of certain metals was the root cause for erratic nitric oxide (NO) monitoring readings. Adverse consequences may include inadequate oxygen reaching the tissues in the body (hypoxia), low blood pressure (hypotension), slower than normal heart rate (bradycardia), cardiac arrest, organ damage, acute respiratory distress syndrome (ARDS), neurological deficits, or death.

Public Contact :

Customers with questions regarding this product may contact Ikaria Customer Care at 1-877-KNOW-INO (1-877-566-9466) for assistance.

FDA District: Minneapolis

FDA Comments:

Ikaria implemented a service process change involving the application of DeoxIT, an anti-corrosion lubricant specifically created to prevent fretting corrosion. DeoxIT was added to the preventive maintenance plan for all INOmax DS Drug Delivery Systems and was performed when the Systems rotated through Ikaria’s Regional Service Centers for any routine service activity. On December 22, 2011, Ikaria sent a communication to health care professionals informing them of the completion of this action and that no further action was necessary.

Class 1 recalls are the most serious type of recall and involve situations in which there is a reasonable probability that use of these products will cause serious adverse health consequences or death.

Health care professionals and consumers may report adverse reactions or quality problems they experienced using these products to MedWatch: The FDA Safety Information and Adverse Event Reporting Program either online, by regular mail or by FAX.

Additional Links: